Advanced Search
MyIDEAS: Login

Modeling Quantile Dependence: A New Look at the Money-Output Relationship

Contents:

Author Info

  • Nicholas C.S. Sim

    ()
    (School of Economics, University of Adelaide)

Abstract

Do money supply shocks influence output growth asymmetrically? At different levels of output growth, would the influence of the same monetary policy stance vary? To address these questions, we propose a series-estimation method that models the quantile of output growth on the quantile of money supply shock, where restrictive (expansive) policies are represented by the left (right) tail of the shockÂ’s distribution. Generally, we find that each quantile of output growth responds more to restrictive than expansive money supply shocks. For M2 money supply, both restrictive and expansive shocks become even more effective when applied to output growth in its tails.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.economics.adelaide.edu.au/research/papers/doc/wp2009-34.pdf
Download Restriction: no

Bibliographic Info

Paper provided by University of Adelaide, School of Economics in its series School of Economics Working Papers with number 2009-34.

as in new window
Length: 51 pages
Date of creation: 2009
Date of revision:
Handle: RePEc:adl:wpaper:2009-34

Contact details of provider:
Postal: Adelaide SA 5005
Phone: (618) 8303 5540
Web page: http://www.economics.adelaide.edu.au/
More information through EDIRC

Related research

Keywords: monetary policy; output growth; quantile regression; quantile dependence; series estimation.;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Lee, Sokbae, 2007. "Endogeneity in quantile regression models: A control function approach," Journal of Econometrics, Elsevier, vol. 141(2), pages 1131-1158, December.
  2. Donald P. Morgan, 1993. "Asymmetric effects of monetary policy," Economic Review, Federal Reserve Bank of Kansas City, issue Q II, pages 21-33.
  3. Koenker, Roger & Park, Beum J., 1996. "An interior point algorithm for nonlinear quantile regression," Journal of Econometrics, Elsevier, vol. 71(1-2), pages 265-283.
  4. Cover, James Peery, 1992. "Asymmetric Effects of Positive and Negative Money-Supply Shocks," The Quarterly Journal of Economics, MIT Press, vol. 107(4), pages 1261-82, November.
  5. Victor Chernozhukov & Christian Hansen, 2005. "An IV Model of Quantile Treatment Effects," Econometrica, Econometric Society, vol. 73(1), pages 245-261, 01.
  6. Karras, Georgios, 1996. "Are the Output Effects of Monetary Policy Asymmetric? Evidence from a Sample of European Countries," Oxford Bulletin of Economics and Statistics, Department of Economics, University of Oxford, vol. 58(2), pages 267-78, May.
  7. Rhee, Wooheon & Rich, Robert W., 1995. "Inflation and the asymmetric effects of money on output fluctuations," Journal of Macroeconomics, Elsevier, vol. 17(4), pages 683-702.
  8. Randall E. Parker & Philip Rothman, 2004. "An Examination of the Asymmetric Effects of Money Supply Shocks in the Pre--World War I and Interwar Periods," Economic Inquiry, Western Economic Association International, vol. 42(1), pages 88-100, January.
  9. Zernov, Serguei & Zinde-Walsh, Victoria & Galbraith, John W., 2009. "Asymptotics for estimation of quantile regressions with truncated infinite-dimensional processes," Journal of Multivariate Analysis, Elsevier, vol. 100(3), pages 497-508, March.
  10. Newey, Whitney K., 1997. "Convergence rates and asymptotic normality for series estimators," Journal of Econometrics, Elsevier, vol. 79(1), pages 147-168, July.
  11. Koenker, Roger W & Bassett, Gilbert, Jr, 1978. "Regression Quantiles," Econometrica, Econometric Society, vol. 46(1), pages 33-50, January.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:adl:wpaper:2009-34. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dmitriy Kvasov).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.